Alert archive / California / Red Flag Warnings in 2018

Red Flag Warning 5, NWS Las Vegas, NV

May 9, 2018Inyo County, Tulare County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at May 9, 2018, 2:39 PM PDT for Inyo County, Tulare County, California; Mohave County, Arizona. It took effect at May 11, 2018, 12:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2018, 2:39 PM PDT (21:39 UTC)
In effect from
May 11, 2018, 12:00 PM PDT
Expired
May 11, 2018, 11:00 PM PDT
In force
11 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, Tulare County, CA

The radar

The Edwards AFB radar (KEYX), 142 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2018-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2018-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4667 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WWUS85 KVEF 092139
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
239 PM PDT Wed May 9 2018

AZZ102-101100-
/O.UPG.KVEF.FW.A.0004.180510T1800Z-180511T0300Z/
/O.NEW.KVEF.FW.W.0004.180510T1900Z-180511T0200Z/
/O.EXT.KVEF.FW.A.0003.180511T1900Z-180512T0300Z/
Northwest Deserts/Northwest Plateau-
239 PM MST Wed May 9 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE
102...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon to 7 PM MST Thursday.

A Fire Weather Watch remains in effect Friday afternoon and Friday
evening.

* AFFECTED AREA...In Arizona...Fire weather zone 102.

* TIMING...Strong winds will develop Thursday afternoon through 
  Thursday evening, and again Friday afternoon through Friday 
  evening.

* WIND...Southwest gusts 35 to 40 mph on Thursday afternoon and
  evening. Gusts 40 to 50 mph Friday afternoon and evening. 

* HUMIDITY...Minimum afternoon humidity 6 to 12 percent for lower
  elevations and 10 to 15 percent for higher elevations. Minimum 
  humidity values will climb around 5 percent Friday as moisture 
  increases slightly and temperatures lower.

* IMPACTS...A Red Flag Warning means that critical fire weather
  conditions are expected. A combination of strong winds...low
  relative humidity...and warm temperatures can contribute to
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

CAZ226-101100-
/O.NEW.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/
Owens Valley/Southern Inyo Forest-
239 PM PDT Wed May 9 2018

...RED FLAG WARNING IN EFFECT FROM 3 PM TO 11 PM PDT FRIDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 3 PM to 11 PM PDT Friday. 

* AFFECTED AREA...In California...Fire weather zone 226.

* TIMING...Gusty north winds will develop and persist by mid
  Friday afternoon and persist through Friday evening.

* WIND...North wind 20 to 30 mph with gusts up to 45 mph.

* HUMIDITY...Minimum humidity values 7 to 10 percent Friday
  afternoon then climbing to 15 to 25 percent late Friday evening. 

* IMPACTS...A Red Flag Warning means that critical fire weather
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely spread
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
7 follow-up statements
379 
WWUS85 KVEF 101001
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
301 AM PDT Thu May 10 2018

AZZ102-102215-
/O.UPG.KVEF.FW.A.0003.180511T1900Z-180512T0300Z/
/O.EXB.KVEF.FW.W.0005.180511T1900Z-180512T0600Z/
/O.CON.KVEF.FW.W.0004.180510T1900Z-180511T0200Z/
Northwest Deserts/Northwest Plateau-
301 AM MST Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE
102...

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM MST FRIDAY FOR 
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon to 11 PM MST Friday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Arizona...Fire weather zone 102. Especially
  for areas south of the Colorado River Valley where the driest 
  fuels exist.

* TIMING...Strong winds will develop Thursday afternoon through 
  Thursday evening, and again Friday afternoon through Friday 
  evening.

* WIND...Southwest gusts 35 to 40 mph today and evening. Gusts 40
  to 50 mph Friday afternoon and evening.

* HUMIDITY...Minimum afternoon humidity 6 to 12 percent for 
  lower elevations and 10 to 15 percent for higher elevations. 
  Minimum humidity values will climb around 5 percent Friday as 
  moisture increases slightly and temperatures lower.

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

CAZ226-102215-
/O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/
Owens Valley/Southern Inyo Forest-
301 AM PDT Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT
FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226...

* AFFECTED AREA...In California...Fire weather zone 226.

* TIMING...Gusty north winds will develop and persist by mid 
  Friday afternoon and persist through Friday evening.

* WIND...North wind 20 to 30 mph with gusts up to 45 mph.

* HUMIDITY...Minimum humidity values 7 to 10 percent Friday 
  afternoon then climbing to 15 to 25 percent late Friday 
  evening.

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
272 
WWUS85 KVEF 102140
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
240 PM PDT Thu May 10 2018

AZZ102-110200-
/O.CON.KVEF.FW.W.0004.000000T0000Z-180511T0200Z/
/O.CON.KVEF.FW.W.0005.180511T1900Z-180512T0600Z/
Northwest Deserts/Northwest Plateau-
240 PM MST Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM MST
FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon to 11 PM MST Friday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...In Arizona...Fire weather zone 102. Especially 
  for areas south of the Colorado River Valley where the driest 
  fuels exist. 

* TIMING...Strong winds will continue through this evening, and
  then redevelop again Friday afternoon through Friday evening.

* WIND...Southwest gusts 35 to 40 mph today and evening. Gusts
  40 to 50 mph Friday afternoon and evening. 

* HUMIDITY...Minimum afternoon humidity 6 to 12 percent for 
  lower elevations and 10 to 15 percent for higher elevations. 
  Minimum humidity values will climb around 5 percent Friday as 
  moisture increases slightly and temperatures lower.

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

CAZ226-110200-
/O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/
Owens Valley/Southern Inyo Forest-
240 PM PDT Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT
FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226...

* AFFECTED AREA...In California...Fire weather zone 226.

* TIMING...Gusty north winds will develop and persist by mid 
  Friday afternoon and persist through Friday evening.

* WIND...North wind 20 to 30 mph with gusts up to 45 mph.

* HUMIDITY...Minimum humidity values 7 to 10 percent Friday 
  afternoon then climbing to 15 to 25 percent late Friday 
  evening.

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
340 
WWUS85 KVEF 110148
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
648 PM PDT Thu May 10 2018

AZZ102-111100-
/O.EXP.KVEF.FW.W.0004.000000T0000Z-180511T0200Z/
/O.CON.KVEF.FW.W.0005.180511T1900Z-180512T0600Z/
Northwest Deserts/Northwest Plateau-
648 PM MST Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM MST
FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...

...RED FLAG WARNING THAT WAS IN EFFECT TODAY HAS EXPIRED...

* AFFECTED AREA...In Arizona...Fire weather zone 102. Especially 
  for areas south of the Colorado River Valley where the driest 
  fuels exist. 

* TIMING...Strong winds will develop again Friday afternoon 
  through Friday evening.

* WIND...Southwest gusts 40 to 50 mph Friday afternoon and 
  evening.

* HUMIDITY...Minimum afternoon humidity 8 to 12 percent for lower
  elevations and 10 to 15 percent for higher elevations.

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ226-111100-
/O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/
Owens Valley/Southern Inyo Forest-
648 PM PDT Thu May 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT
FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226...

* AFFECTED AREA...In California...Fire weather zone 226.

* TIMING...Gusty north winds will develop and persist by mid 
  Friday afternoon and persist through Friday evening.

* WIND...North wind 20 to 30 mph with gusts up to 45 mph.

* HUMIDITY...Minimum humidity values 7 to 10 percent Friday 
  afternoon then climbing to 15 to 25 percent late Friday 
  evening.

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
324 
WWUS85 KVEF 111024
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
324 AM PDT Fri May 11 2018


AZZ102-111830-
/O.CON.KVEF.FW.W.0005.180511T1900Z-180512T0600Z/
Northwest Deserts/Northwest Plateau-
324 AM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER
ZONE 102...

* AFFECTED AREA...In Arizona...Fire weather zone 102. Especially 
  for areas south of the Colorado River Valley where the driest 
  fuels exist. 

* TIMING...Strong winds will develop this afternoon and last
  through the evening.

* WIND...Southwest gusts 40 to 50 mph this afternoon and evening.

* HUMIDITY...Minimum afternoon humidity 8 to 12 percent for 
  lower elevations and 10 to 15 percent for higher elevations. 

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ226-111830-
/O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/
Owens Valley/Southern Inyo Forest-
324 AM PDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONE 226...

* AFFECTED AREA...In California...Fire weather zone 226.

* TIMING...Gusty north winds will develop this afternoon and
  persist through the evening.

* WIND...North wind 20 to 30 mph with gusts up to 45 mph.

* HUMIDITY...Minimum humidity values 8 to 12 percent this
  afternoon then climbing to 15 to 25 percent this evening.

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
913 
WWUS85 KVEF 111834
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1134 AM PDT Fri May 11 2018

AZZ102-112200-
/O.CON.KVEF.FW.W.0005.180511T1900Z-180512T0600Z/
Northwest Deserts/Northwest Plateau-
1134 AM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...

* AFFECTED AREA...In Arizona...Fire weather zone 102. Especially 
  for areas south of the Colorado River Valley where the driest 
  fuels exist. 

* TIMING...Strong winds will last through the evening.

* WIND...Southwest gusts 40 to 50 mph.

* HUMIDITY...Minimum afternoon humidity 8 to 12 percent for 
  lower elevations and 10 to 15 percent for higher elevations.

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

CAZ226-112200-
/O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/
Owens Valley/Southern Inyo Forest-
1134 AM PDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONE 226...

* AFFECTED AREA...In California...Fire weather zone 226.

* TIMING...Gusty north winds will develop this afternoon and 
  persist through the evening.

* WIND...North wind 20 to 30 mph with gusts up to 45 mph.

* HUMIDITY...Minimum humidity values 8 to 12 percent this 
  afternoon then climbing to 15 to 25 percent this evening.

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
606 
WWUS85 KVEF 112142
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
242 PM PDT Fri May 11 2018

AZZ102-120600-
/O.CON.KVEF.FW.W.0005.000000T0000Z-180512T0600Z/
Northwest Deserts/Northwest Plateau-
242 PM MST Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...

* AFFECTED AREA...In Arizona...Fire weather zone 102. Especially 
  for areas south of the Colorado River Valley where the driest 
  fuels exist. 

* TIMING...Strong winds will last through the evening then
  decrease toward midnight.

* WIND...Southwest gusts 40 to 50 mph.

* HUMIDITY...Minimum afternoon humidity 8 to 12 percent for 
  lower elevations and 10 to 15 percent for higher elevations.

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

CAZ226-120600-
/O.CON.KVEF.FW.W.0005.180511T2200Z-180512T0600Z/
Owens Valley/Southern Inyo Forest-
242 PM PDT Fri May 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226...

* AFFECTED AREA...In California...Fire weather zone 226.

* TIMING...Gusty north winds will spread down the Owens Valley and
  persist persist through the evening before decreasing.

* WIND...North wind 20 to 30 mph with gusts up to 45 mph.

* HUMIDITY...Minimum humidity values 8 to 12 percent then 
  climbing to 15 to 25 percent late this evening.

* IMPACTS...A Red Flag Warning means that critical fire weather 
  conditions are expected. A combination of strong winds...low 
  relative humidity...and warm temperatures can contribute to 
  extreme fire behavior. Any fires that develop will likely 
  spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
768 
WWUS85 KVEF 120559
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1059 PM PDT Fri May 11 2018

.RH is increasing and wind will be diminishing during the early
morning hours Saturday, therefore the Red Flag Warning will be
allowed to expire.

AZZ102-120700-
/O.EXP.KVEF.FW.W.0005.000000T0000Z-180512T0600Z/
Northwest Deserts/Northwest Plateau-
1059 PM MST Fri May 11 2018

...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...

RH is increasing and wind will be diminishing during the early
morning hours Saturday, therefore the Red Flag Warning will be
allowed to expire.

$$

CAZ226-120700-
/O.EXP.KVEF.FW.W.0005.000000T0000Z-180512T0600Z/
Owens Valley/Southern Inyo Forest-
1059 PM PDT Fri May 11 2018

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 226...

RH is increasing and wind will be diminishing during the early
morning hours Saturday, therefore the Red Flag Warning will be
allowed to expire.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 9, 2:42 AM PDT, 11 hours 57 minutes earlier.

Area forecast discussion, May 9, 2:42 AM PDT, 11 hours 57 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
242 AM PDT Wed May 9 2018

.SYNOPSIS...Last day day of hot temperatures with some records
likely being broken. Temperatures will steadily lower
Thursday through the weekend as an area of low pressure lies over
the Great Basin. With the cooldown comes the potential of gusty
wind, especially on Friday. There is also a chance for showers and a
few thunderstorms in areas from northern Inyo County east to
northern Lincoln County Friday through early next week.
&&

.SHORT TERM...Through Friday night.

Today will be the last day of this brief period of heat before
temperatures take a tumble downward thanks to a development of a
trough of low pressure over the Great Basin by the end of the
period. Surface winds will begin to respond to the approaching
trough today with gusty winds developing across the western Mojave
Desert and southern Inyo County. There are some indication for the
potential of a weak downslope event along the eastern Sierra Slopes
as well. Downslope signature in the lee of the Spring Mountains
tonight not as pronounced in latest runs of the hi-res models.
However, still can not rule out some gusts to 40 mph near canyon
openings in Red Rock Canyon and northeast slopes of the Spring
Mountains. Strongest winds still look to occur on Friday across San
Bernardino, southern Nye, Clark and Mohave Counties. Will continue
to monitor forecast trend regarding post frontal northerly winds
across Esmeralda and Inyo County Friday evening. As the upper low
sags south across northern Nevada Friday/Friday evening included the
mention of showers and thunderstorms across northern Lincoln
County.

.LONG TERM...Saturday through Tuesday.

Good agreement between operational models and ensemble guidance this
morning on a low closing off over northeast Nevada on Saturday
followed by retrogression and weakening Sunday. However, agreement
begins to diverge Monday, with the ECMWF ejecting the disturbance
eastward Monday and the GFS keeping it through Tuesday. Over the
weekend, height falls will provide some relief to the region as
temperatures drop to normal or slightly below. Temps should
gradually rise behind the trough early next week. Cyclonic flow
aloft should access some recycled mid-level moisture across the
northern Plains. This marginal moisture combined with dynamics will
aid in shower development across our northern zones, especially
northern Lincoln county, through the weekend and possible early next
week. Grids across the aforementioned areas were increase to reflect
current guidance, but kept most areas, outside of Lincoln County,
below mentionable for now. With diurnal/differential heating and
cold pool instability, isolated thunderstorms will be possible
across the north SAT and SUN, so a chance of thunder was added.
Impacts from wind will be minimal, with generally light to breezy
south winds across the region through the extended.
&&

.FIRE WEATHER...Today will be the final day of hot temperatures
with a steady cooldown commencing Thursday and continuing through
the weekend. Increasing winds will felt mainly across Mohave County
Thursday. Winds now look to be stronger and more widespread across
Mohave County Thursday. A cold front pushing south through central
Nevada Friday will bring the strongest belt of southwest winds to
San Bernardino, southern Nye, Clark, and Mohave Counties. At this
time, fuels are not yet critical across San Bernardino, Nye and
Clark Counties and no Watch will be issued. However, fuels are
critical across Mohave County and these fuels combined with low RH
values and gusty winds a Fire Weather Watch has been issued
for both Thursday and Friday.
&&

.AVIATION...For McCarran...Light, diurnal winds are expected
through mid day Wednesday. An increase in southwest winds are
expected in the afternoon and will continue through the night with
gusts 20-30 kts at times. No significant clouds are expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Typical diurnal winds of 10 knots or less are expected
through Wednesday morning. Southwest winds are expected to increase
Wednesday afternoon with most areas seeing winds gusting up to 20-25
kts. No significant clouds.
&&

.CLIMATE...Record high temperatures will likely be tied or broken at
several spots today.

Location        Forecast High            Record High

Las Vegas          103                     100/2001
Kingman             96                      98/1934
Needles            109                     110/1923
Death Valley NP    112                     112/2001
Barstow-Daggett    101                     103/2001
Bishop              92                      93/1960
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/FIRE WEATHER/AVIATION...Pierce
LONG TERM...Boothe

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 3:40 AM PDTFire Weather WatchVEFMohave11 hr
May 9, 2:39 PM PDTRed Flag WarningVEFMohave28 hr

Nearby

Red Flag Warnings in California, 2018Red Flag Warnings in Arizona, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.